MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 15 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 15 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-7-015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left hip was revised due to the restoration modular distal stem breaking in the middle of the distal stem.Surgeon reported a possible contributing factor being the selected stem was too small for the patient's anatomy (incorrect selection, not incorrect size).The modular stem and femoral head were revised.Rep confirmed there are no allegations against the revised femoral head or proximal body.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a restoration modular stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results product evaluation and results: not performed as no product was returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: event date: (b)(6) 2013 (opened (b)(6) 2013), (b)(6) 2015 (opened (b)(6) 2015), (b)(6) 2021 (opened (b)(6) 2021), anatomic site: left hip.Confirmation: a revision surgery for infection could be confirmed (event date (b)(6) 2013).The incidence of a broken extractor could not be confirmed (event date (b)(6) 2015).Revision surgery for a broken restoration modular stem could not be confirmed, but the incidence of a fractured stem was noted and described in an office note as was a plan for revision surgery (event (b)(6) 2021).Root cause: the root cause of revision for event date 02/11/2013 was a deep hip infection.The root cause for event date (b)(6) 2015 cannot be determined without additional information and confirmation of the event.The root cause for event date (b)(6) 2021 was likely as described, cantilever bending and fatigue metal fracture, but this event and root cause cannot be determined without additional medical information and perhaps examination of the explant if/when available.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a revision surgery for infection could be confirmed (event date (b)(6) 2013).The incidence of a broken extractor could not be confirmed (event date (b)(6) 2015).Revision surgery for a broken restoration modular stem could not be confirmed, but the incidence of a fractured stem was noted and described in an office note as was a plan for revision surgery (event (b)(6) 2021).Root cause: the root cause of revision for event date 02/11/2013 was a deep hip infection.The root cause for event date (b)(6) 2015 cannot be determined without additional information and confirmation of the event.The root cause for event date 12/16/2021 was likely as described, cantilever bending and fatigue metal fracture, but this event and root cause cannot be determined without additional medical information and perhaps examination of the explant if/when available.
 
Event or Problem Description

Brand Name
MOD CON DIST STEM 15 X 155 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key13222533
Report Number0002249697-2022-00059
Device Sequence Number1701152
Product Code LPH
UDI-Device Identifier04546540643735
UDI-Public04546540643735
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K013106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number6276-7-015
Device Catalogue Number6276-7-015
Device Lot NumberCAXR40EA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexMale
Patient Weight108 KG